Alert archive / Hawaii / Wind Advisories in 2007

Wind Advisory 42, NWS Honolulu, HI

November 4, 2007Hawaii County, Kalawao County, Hawaii

NWS Honolulu, HI issued this wind advisory at Nov 4, 2007, 9:56 PM HST for Hawaii County, Kalawao County, Hawaii. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 4, 2007, 9:56 PM HST (07:56 UTC)
Expired
Nov 5, 2007, 3:47 AM HST
In force
6 hr
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Kalawao County, HI

The nearest sounding before it

Hilo, (PITO), launched 00:00Z, 7.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 00:00Z on 2007-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1241 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 00:00Z on 2007-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1241 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
648 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 050756
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
956 PM HST SUN NOV 4 2007

...STRONG WINDS OVER HALEAKALA SUMMIT...

.A LOW WEST OF THE ISLANDS IS PRODUCING STRONG WINDS THE HIGH 
MOUNTAINS ON MAUI.

HIZ022-052000-
/O.NEW.PHFO.WI.Y.0042.071105T0800Z-071105T2000Z/
HALEAKALA SUMMIT-
956 PM HST SUN NOV 4 2007

...WIND ADVISORY IN EFFECT UNTIL 10 AM HST MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM HST MONDAY. 

SOUTH WINDS OF 30 TO 39 MPH ARE EXPECTED ON HALEAKALA SUMMIT OVERNIGHT.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
3 follow-up statements
000 
WWHW70 PHFO 050949
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1149 PM HST SUN NOV 4 2007

...STRONG WINDS OVER SUMMITS OF HALEAKALA MAUNA KEA AND MAUNA KEA...

.A LOW WEST OF THE ISLANDS IS PRODUCING STRONG WINDS OVER THE HIGH
MOUNTAINS ON MAUI AND THE BIG ISLAND.

HIZ028-052000-
/O.EXB.PHFO.WI.Y.0042.071105T1100Z-071105T2000Z/
BIG ISLAND SUMMITS-
1149 PM HST SUN NOV 4 2007

...WIND ADVISORY IN EFFECT UNTIL 10 AM HST MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM HST MONDAY. 

SOUTHWEST WINDS OF 30 TO 39 MPH ARE EXPECTED ON THE SUMMITS OF
MAUNA KEA AND MAUNA LOA OVERNIGHT. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

HIZ022-052000-
/O.CON.PHFO.WI.Y.0042.000000T0000Z-071105T2000Z/
HALEAKALA SUMMIT-
1149 PM HST SUN NOV 4 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM HST MONDAY...

SOUTHEAST WINDS OF 30 TO 39 MPH ARE EXPECTED ON HALEAKALA SUMMIT
OVERNIGHT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
DONALDSON
000 
WWHW70 PHFO 050952 CCA
NPWHFO

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HONOLULU HI
1152 PM HST SUN NOV 4 2007

...STRONG WINDS OVER SUMMITS OF HALEAKALA MAUNA KEA AND MAUNA LOA...

.A LOW WEST OF THE ISLANDS IS PRODUCING STRONG WINDS OVER THE HIGH
MOUNTAINS ON MAUI AND THE BIG ISLAND.

HIZ028-052000-
/O.EXB.PHFO.WI.Y.0042.071105T1100Z-071105T2000Z/
BIG ISLAND SUMMITS-
1152 PM HST SUN NOV 4 2007

...WIND ADVISORY IN EFFECT UNTIL 10 AM HST MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM HST MONDAY. 

SOUTHWEST WINDS OF 30 TO 39 MPH ARE EXPECTED ON THE SUMMITS OF
MAUNA KEA AND MAUNA LOA OVERNIGHT. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

HIZ022-052000-
/O.CON.PHFO.WI.Y.0042.000000T0000Z-071105T2000Z/
HALEAKALA SUMMIT-
1152 PM HST SUN NOV 4 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM HST MONDAY...

SOUTHEAST WINDS OF 30 TO 39 MPH ARE EXPECTED ON HALEAKALA SUMMIT
OVERNIGHT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
DONALDSON
000 
WWHW70 PHFO 051347
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
347 AM HST MON NOV 5 2007

...WIND ADVISORY CANCELLED...


HIZ022-028-051500-
/O.CAN.PHFO.WI.Y.0042.000000T0000Z-071105T2000Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
347 AM HST MON NOV 5 2007

...WIND ADVISORY IS CANCELLED...

WINDS OVER THE SUMMITS HAVE DROPPED BELOW THE ADVISORY LEVEL.

$$
DONALDSON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Nov 4, 8:30 PM HST, 1 hour 26 minutes earlier.

Area forecast discussion, Nov 4, 8:30 PM HST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
830 PM HST SUN NOV 4 2007

.SYNOPSIS...
A LOW WEST OF KAUAI WILL MOVE SLOWLY AWAY TO THE SOUTHWEST. THE LOW
IS MAKING THE ATMOSPHERE UNSTABLE AND ALLOWING HEAVY SHOWERS TO
FORM. IT IS ALSO PRODUCING WINTRY WEATHER OVER MAUNA KEA AND MAUNA
LOA. THE LOW WILL MOVE FAR ENOUGH AWAY BY WEDNESDAY MORNING FOR
DRIER TRADE-WIND WEATHER TO RETURN. HIGH SURF ALONG SOUTH-FACING
SHORES WILL PEAK TONIGHT THEN SLOWLY DECLINE.

&&

.DISCUSSION...
AT 730 PM...SATELLITE AND RADAR IMAGERY SHOW PARTLY CLOUDY SKIES AND
ISOLATED SHOWERS OVER KAUAI. THICK LAYERED CLOUDS COVER THE REST OF
THE ISLANDS WITH SCATTERED HEAVY SHOWERS AND THUNDERSTORMS NEAR OAHU
AND MOLOKAI AND OVER THE WINDWARD SIDE OF THE BIG ISLAND OF HAWAII.
THERE IS SNOW OVER THE SUMMITS OF MAUNA KEA AND MAUNA LOA.

THE WEATHER OVER THE ISLANDS IS BEING PRODUCED BY A COMPLEX LOW
WEST OF KAUAI. SATELLITE IMAGERY SHOWS A LOW ALOFT ABOUT 120 MILES
NORTHWEST OF KAUAI WITH A SURFACE LOW A BIT FARTHER SOUTHWEST AROUND
220 MILES WEST SOUTHWEST OF KAUAI. OVER THE PAST SEVERAL HOURS THE
SURFACE LOW HAS BEEN MOVING SOUTH AT 20 TO 25 MPH. THE LOW ALOFT IS
A BIT EASIER TO FOLLOW ON THE COMPUTER FORECASTS. THE MODELS REMAIN
IN PRETTY GOOD AGREEMENT SHOWING THE LOW MOVING AWAY TO THE
SOUTHWEST. AS THE LOW MOVES AWAY...TEMPERATURES WILL WARM ALOFT AND
THE ATMOSPHERE WILL BECOME MORE STABLE. AS THE SURFACE LOW MOVES
AWAY...A RIDGE WILL BUILD NORTHEAST OF THE ISLANDS AND TRADE WINDS
WILL RETURN. THE DRIER...MORE STABLE WEATHER WILL SPREAD BACK OVER
THE ISLANDS ON WEDNESDAY. TRADE-WIND WEATHER WILL CONTINUE THROUGH
THE END OF THE WEEK.

&&

.MARINE...
THE LARGE SOUTH SWELL WILL PEAK OVERNIGHT THEN SLOWLY SUBSIDE. WE
HAVE CONTINUED THE HIGH SURF WARNING AND THE MARINE WEATHER
STATEMENT MENTIONING THE POSSIBILITY OF HARBOR SURGES AND WAVES
BREAKING IN CHANNEL ENTRANCES. THE MODERATE NORTHWEST SWELL IS
PEAKING NOW AND WILL STEADILY DIMINISH THROUGH TUESDAY NIGHT. LINES
OF THUNDERSTORMS CONTINUE TO FORM OVER THE COASTAL AND OFFSHORE
WATERS AND THE MARINE WEATHER STATEMENT ALSO MENTIONS THE
THUNDERSTORMS.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF WARNING UNTIL 6 PM MONDAY FOR SOUTH-FACING SHORES OF ALL
ISLANDS.

FLASH FLOOD WATCH THROUGH LATE TUESDAY NIGHT FOR ALL ISLANDS.

WINTER WEATHER ADVISORY UNTIL 6 AM MONDAY FOR BIG ISLAND SUMMITS.

&&

DONALDSON

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 3:48 PM HSTWinter Weather AdvisoryHFOHawaii12 hr
Nov 4, 6:19 PM HSTFlash Flood WarningHFOHonolulu3 hr
Nov 4, 8:22 PM HSTSpecial Marine WarningHFO83 min
Nov 4, 11:00 PM HSTSpecial Marine WarningHFO60 min

Nearby

Wind Advisories in Hawaii, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.